Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Great Falls, MT

July 12, 2011Broadwater County, Jefferson County, Lewis and Clark County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jul 12, 2011, 2:47 PM MDT for Broadwater County, Jefferson County, Lewis and Clark County, Montana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 2:47 PM MDT (20:47 UTC)
Expired
Jul 12, 2011, 3:45 PM MDT
In force
58 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Broadwater County, MT, Jefferson County, MT, Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 93 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:40 PM MDTHAIL 0.251 Se Montana City, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 1:38 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS55 KTFX 122047
SVRTFX
MTC007-043-049-122145-
/O.NEW.KTFX.SV.W.0023.110712T2047Z-110712T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROADWATER COUNTY IN SOUTHWEST MONTANA...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MONTANA...
  SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 345 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF MONTANA CITY...MOVING NORTH AT
  35 MPH.

* LOCATIONS IN THE WARNING INCLUDE EAST HELENA AND MONTANA CITY.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

&&

LAT...LON 4686 11187 4676 11150 4641 11177 4648 11201
TIME...MOT...LOC 2047Z 201DEG 10KT 4653 11184

$$

MLS
2 follow-up statements
423 
WWUS55 KTFX 122114
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
314 PM MDT TUE JUL 12 2011

MTC007-043-049-122145-
/O.CON.KTFX.SV.W.0023.000000T0000Z-110712T2145Z/
BROADWATER MT-JEFFERSON MT-LEWIS AND CLARK MT-
314 PM MDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN LEWIS AND CLARK...NORTHEASTERN JEFFERSON AND
NORTHWESTERN BROADWATER COUNTIES...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR EAST HELENA...OR 9 MILES EAST OF
HELENA...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT 
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON 
THE WATER IN A THUNDERSTORM!

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4646 11173 4654 11199 4686 11187 4676 11150
TIME...MOT...LOC 2114Z 209DEG 25KT 4662 11181

$$

MLS
967 
WWUS55 KTFX 122136
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
336 PM MDT TUE JUL 12 2011

MTC007-043-049-122146-
/O.EXP.KTFX.SV.W.0023.000000T0000Z-110712T2145Z/
BROADWATER MT-JEFFERSON MT-LEWIS AND CLARK MT-
336 PM MDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND
CLARK...NORTHEASTERN JEFFERSON AND NORTHWESTERN BROADWATER COUNTIES
WILL EXPIRE AT 345 PM MDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4646 11173 4654 11199 4686 11187 4676 11150
TIME...MOT...LOC 2136Z 209DEG 25KT 4675 11170

$$

MLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:53 PM MDT, 54 minutes earlier.

Area forecast discussion, Jul 12, 1:53 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
153 PM MDT TUE JUL 12 2011

.UPDATE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE MAJORITY OF THE
FORECAST AREA UNTIL 9 PM MDT THIS EVENING. A SEVERE THUNDERSTORM
WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS.

&&

.AVIATION...
UPDATED 1737Z.
LIGHT WINDS ACROSS THE REGION LATE THIS MORNING WITH MOSTLY CLEAR
SKIES...OUTSIDE OF KCTB WHERE SOME LOWER CIGS ALREADY EXIST. BIGGEST
CONCERN THROUGH THE PERIOD WILL BE FOR THE NUMEROUS THUNDERSTORMS
THAT WILL DEVELOP THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS
WILL BE EXPECTED IN AND NEAR THESE STORMS...WITH OUTFLOWS FROM THE
STORMS POSSIBLE KEEPING THE WINDS THIS EVENING GUSTY AT TIMES. LOWER
VSBYS WILL BE OF CONCERN AS WELL IN THESE STORMS DUE TO BRIEF HEAVY
RAIN...HAVE NOT MENTIONED IN TAFS AS YET DUE TO NOT KNOWING EXACTLY
WHERE THESE STORMS WILL DEVELOP. PEAK TIME FOR THUNDERSTORMS WILL
BETWEEN 23Z AND 5Z ACROSS THE REGION. CLEARING OVERNIGHT WITH CALMER
WINDS AS STORMS MOVE OUT OF AREA AS WELL AS DISSIPATE. -SCHOTT

&&

.PREV DISCUSSION...
/ISSUED 105 PM MDT TUE JUL 12 2011/

TONIGHT THROUGH THURSDAY...THUNDERSTORMS SOME STRONG TO SEVERE ARE
EXPECTED THIS AFTERNOON AND EVENING WITH STRONG WINDS AND LARGE
HAIL THE PRIMARY THREATS. STORMS WILL GENERALLY MOVE FROM
SOUTHWEST TO NORTHEAST WITH DIFFLUENT FLOW ALOFT AS A DEEPENING
UPPER-LEVEL LOW SPINS OVER THE PACIFIC NORTHWEST. SHORTWAVE ENERGY
ROTATING AROUND THE LOW WILL PROVIDE DECENT LIFT TO SUPPORT
CONVECTION POTENTIAL. DEW POINT VALUES IN THE 50S TO NEAR 60 ARE
ALSO SUPPORTING SUFFICIENT MOISTURE FOR HEAVY RAINFALL. STORMS
WILL DIMINISH AFTER MIDNIGHT WITH PARTLY CLOUDY SKIES EXPECTED
THROUGH WEDNESDAY MORNING. UNSTABLE SOUTHWEST FLOW ALOFT AND MOIST
EASTERLY SURFACE FLOW WILL PERSIST INTO WEDNESDAY GIVING THE
POTENTIAL FOR ADDITIONAL THUNDERSTORMS...SOME STRONG TO SEVERE IN
THE AFTERNOON AND EVENING ON WEDNESDAY. UNSETTLED CONDITIONS WILL
CONTINUE ON THURSDAY AND TEMPERATURES WILL REMAIN 5 TO 10 DEGREES
ABOVE SEASONAL AVERAGES. MLS

THURSDAY NIGHT THROUGH TUESDAY...EXPECT AN UNSETTLED WEATHER PATTERN
TO CONTINUE TO RESIDE OVER THE REGION THROUGH FRIDAY NIGHT...THEN
THE FIRST FAIRLY STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OF THE
SUMMER SEASON WILL START TO BUILD OVER THE AREA FROM SATURDAY
AFTERNOON THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED OVER THE REGION ON THURSDAY NIGHT...WITH THE
THUNDERSTORM ACTIVITY SLOWLY DIMINISHING IN COVERAGE AREA BY
SATURDAY MORNING. THEN FROM SATURDAY AFTERNOON THROUGH
TUESDAY...MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE
MOUNTAINS...BUT AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE PLAINS
FROM TIME TO TIME. EXPECT TEMPERATURES TO START A SLOW WARMING
TREND...WITH AFTERNOON HIGHS NEAR NORMAL ON SATURDAY...RISING TO
NEARLY 10 DEGREES ABOVE NORMAL BY NEXT TUESDAY. OVERNIGHT LOWS WILL
ALSO START TO WARM...AND SHOULD AVERAGE CLOSE TO 5 DEGREES ABOVE
NORMAL BY TUESDAY MORNING AS WELL. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  58  86  56  80 /  60  40  50  30
CTB  55  80  54  76 /  50  40  50  30
HLN  57  86  56  81 /  40  40  40  30
BZN  54  88  52  85 /  40  30  20  20
WEY  43  76  42  74 /  60  20  30  20
DLN  53  82  51  79 /  40  20  20  30
HVR  61  88  59  84 /  60  30  40  30
LWT  57  85  56  82 /  60  30  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING
BEAVERHEAD...BLAINE...BROADWATER...CASCADE...CENTRAL AND
SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 12, 1:51 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
151 PM MDT TUE JUL 12 2011

MTZ008-011-013>015-044>055-132000-
BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TUESDAY AFTERNOON AND EVENING DUE
THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO MAKE
TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ009-010-132000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AFTERNOON AND EVENING
DUE THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO
MAKE TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ012-132000-
CASCADE-
151 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MISSOURI RIVER IS FORECAST TO DROP BELOW FLOOD STAGE BY EARLY
WEDNESDAY. THE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL THE RIVER
LEVEL IS EXPECTED TO STAY BELOW FLOOD STAGE.

THUNDERSTORMS WILL REDEVELOP EACH AFTERNOON FROM WEDNESDAY THROUGH
FRIDAY...SOME OF WHICH WILL PRODUCE SMALL HAIL AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TUESDAY AFTERNOON AND EVENING DUE
THE POSSIBILITY OF SEVERE WEATHER. SPOTTERS ARE ENCOURAGED TO MAKE
TIMELY REPORTS OF LARGE HAIL...STRONG WINDS OR FLASH FLOODING TO
THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

In the hours before

Special weather statement, Jul 12, 12:55 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1255 PM MDT TUE JUL 12 2011

MTZ008-121945-
BEAVERHEAD MT-
1255 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVERHEAD COUNTY UNTIL
145 PM MDT...

AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 19 MILES NORTHEAST OF LEMHI...OR 25 MILES EAST
OF SALMON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN BEAVERHEAD COUNTY...
  RURAL CENTRAL BEAVERHEAD COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4543 11329 4527 11293 4497 11336 4502 11346
      4505 11346 4506 11350 4509 11352 4511 11353
TIME...MOT...LOC 1855Z 216DEG 17KT 4509 11339

SCHOTT
Special weather statement, Jul 12, 1:46 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
146 PM MDT TUE JUL 12 2011

MTZ008-122030-
BEAVERHEAD MT-
146 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVERHEAD COUNTY UNTIL
230 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF JACKSON...OR 27 MILES WEST
OF DILLON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   POLARIS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4554 11306 4529 11274 4509 11319 4523 11335
TIME...MOT...LOC 1947Z 232DEG 13KT 4521 11317

SCHOTT
Special weather statement, Jul 12, 2:20 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MDT TUE JUL 12 2011

MTZ008-122100-
BEAVERHEAD MT-
220 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 300 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF SALMON...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   JACKSON...
   WISDOM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4581 11366 4565 11316 4516 11357 4531 11373
      4533 11374
TIME...MOT...LOC 2021Z 194DEG 32KT 4528 11366

SCHOTT
Local storm report, Jul 12, 2:35 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             BASIN                   46.27N 112.27W
07/12/2011  E0.50 INCH       JEFFERSON          MT   TRAINED SPOTTER

            HEAVY DOWNPOUR ACCOMPANIED THE HAIL.

&&

MPJ
Special weather statement, Jul 12, 2:38 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT TUE JUL 12 2011

MTZ012-014-052>054-122130-
BROADWATER MT-CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK
MT-JEFFERSON MT-MEAGHER MT-
238 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN MEAGHER...NORTHERN JEFFERSON...SOUTHWESTERN CASCADE AND
NORTHWESTERN BROADWATER COUNTIES UNTIL 330 PM MDT...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MONTANA CITY...OR 11 MILES
SOUTH OF HELENA...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

SPOTTERS HAVE REPORTED HAIL UP TO A HALF INCH IN DIAMETER NORTHWEST
OF BOULDER NEAR BASIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HELENA...MONTANA
CITY...EAST HELENA AND CLANCY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4640 11240 4641 11233 4644 11234 4647 11231
      4658 11233 4660 11230 4663 11231 4710 11181
      4676 11127 4622 11221 4636 11244
TIME...MOT...LOC 2037Z 225DEG 41KT 4646 11206

MLS
Local storm report, Jul 12, 2:44 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             9 NNE HELENA            46.72N 111.96W
07/12/2011  E0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

&&

MPJ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:57 PM MDTSpecial Weather StatementTFX48 min
Jul 12, 12:55 PM MDTSpecial Weather StatementTFXBeaverhead50 min
Jul 12, 1:46 PM MDTSpecial Weather StatementTFXBeaverhead44 min
Jul 12, 2:20 PM MDTSpecial Weather StatementTFX40 min
Jul 12, 2:38 PM MDTSpecial Weather StatementTFXBroadwater52 min
Jul 12, 2:55 PM MDTFlash Flood WatchTFX6 hr
Jul 12, 3:16 PM MDTSevere Thunderstorm WarningTFXLewis and Clark44 min
Jul 12, 3:54 PM MDTSpecial Weather StatementTFXJudith Basin51 min
Jul 12, 3:56 PM MDTSpecial Weather StatementTFXCascade49 min
Jul 12, 4:00 PM MDTSpecial Weather StatementTFXLewis and Clark45 min
Jul 12, 4:46 PM MDTSpecial Weather StatementTFXJudith Basin44 min
Jul 12, 5:58 PM MDTSpecial Weather StatementTFXBeaverhead77 min

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.